# SDR CALA9801369

- Difficulty date: July 29, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N72822
- Make and model: Doug DC-9-82
- Aircraft serial: 49482
- Engine: Pwa JT8D217A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: C-7 Blade
- Part number: 809407
- Condition: Broken
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: P
- Precautionary procedure: A

## Discrepancy

THE TOWER REPORTED THAT THE NR 1 ENGINE HAD SPARKS COMING FROM EXHAUST AREA AFTER TAKEOFF.  THE CREW REPORTED THAT THERE WERE NO UNUSUAL NR 1 ENGINE INSTRUMENT INDICATIONS AND OPERATION APPEARED NORMAL.  THE ENGINE WAS NOT SHUTDOWN.  THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  *S/D*  ENGINEERING CONCLUDED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO A BROKEN C-7 BLADE.
